Alert archive / Michigan / River Flood Warnings in 2014

River Flood Warning 1, NWS Gaylord, MI

March 31, 2014Arenac County, Michigan

NWS Gaylord, MI issued this river flood warning at Mar 31, 2014, 12:21 PM EDT for Arenac County, Michigan. It took effect at Mar 31, 2014, 3:53 PM EDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 31, 2014, 12:21 PM EDT (16:21 UTC)
In effect from
Mar 31, 2014, 3:53 PM EDT
Expired
Apr 4, 2014, 8:00 AM EDT
In force
4 days
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
Minor

County Arenac County, MI

The radar

The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rifle River near Sterling (STRM4).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WGUS43 KAPX 311621
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1221 PM EDT MON MAR 31 2014

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.RECENT WARM WEATHER AND EXPECTED PRECIPITATION TONIGHT IS EXPECTED TO
PUSH THE RIFLE RIVER NEAR STERLING ABOVE FLOOD STAGE TOWARD MIDDAY
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. 

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION THIS EVENING AS NEW INFORMATION BECOMES
AVAILABLE.

&&

MIC011-010421-
/O.NEW.KAPX.FL.W.0001.140401T1330Z-140404T1200Z/
/STRM4.1.ER.140401T1330Z.140402T1800Z.140404T0600Z.NO/
1221 PM EDT MON MAR 31 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIFLE RIVER NEAR STERLING.
* FROM TUESDAY MORNING TO FRIDAY MORNING....
* AT 11:30 AM MONDAY THE STAGE WAS 5.2 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 7.5 FEET BY WEDNESDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT 
  WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       TUE     WED     THU

RIFLE RIVER
  STERLING           6    5.2  MON 11 AM       5.5     7.0     7.4

&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             

$$

JPB
5 follow-up statements
064 
WGUS83 KAPX 311959
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT MON MAR 31 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.RECENT WARM WEATHER AND EXPECTED PRECIPITATION TONIGHT IS EXPECTED TO
PUSH THE RIFLE RIVER NEAR STERLING ABOVE FLOOD STAGE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION LATER THIS EVENING AS NEW INFORMATION
BECOMES AVAILABLE.

&&

MIC011-010759-
/O.EXT.KAPX.FL.W.0001.140331T1953Z-140404T1200Z/
/STRM4.1.ER.140331T1915Z.140402T0000Z.140404T0130Z.NO/
359 PM EDT MON MAR 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* FROM THIS AFTERNOON TO FRIDAY MORNING.
* AT  2:45 PM MONDAY THE STAGE WAS 5.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 9 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT 
  WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       TUE     WED     THU

RIFLE RIVER
  STERLING           6    5.9  MON 03 PM       7.8     8.9     7.2

&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             

$$

JPB
703 
WGUS83 KAPX 010129
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
929 PM EDT MON MAR 31 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.RECENT WARM WEATHER AND EXPECTED PRECIPITATION TONIGHT IS EXPECTED TO
PUSH THE RIFLE RIVER NEAR STERLING ABOVE FLOOD STAGE BY TUESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC011-011329-
/O.EXT.KAPX.FL.W.0001.000000T0000Z-140404T1330Z/
/STRM4.1.ER.140331T1915Z.140402T1800Z.140404T0730Z.NO/
929 PM EDT MON MAR 31 2014

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL FRIDAY MORNING.
* AT  8:30 PM MONDAY THE STAGE WAS 4.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 8.3 FEET BY WEDNESDAY EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT 
  WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       TUE     WED     THU

RIFLE RIVER
  STERLING           6    4.8  MON 08 PM       7.5     8.2     6.1


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
999 
WGUS83 KAPX 011354
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
954 AM EDT TUE APR 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.RECENT WARM WEATHER AND PRECIPITATION WILL CAUSE QUICK RISES ON
THE RIFLE RIVER NEAR STERLING TODAY...WITH THE RIVER EXPECTED TO
RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC011-020154-
/O.CON.KAPX.FL.W.0001.000000T0000Z-140404T1330Z/
/STRM4.1.ER.140331T1915Z.140402T1800Z.140404T0730Z.NO/
954 AM EDT TUE APR 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL FRIDAY MORNING.
* AT  9:30 AM TUESDAY THE STAGE WAS 4.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
  AND CONTINUE TO RISE TO NEAR 7.8 FEET BY WEDNESDAY EVENING. THE
  RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT 
  WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       WED     THU     FRI

RIFLE RIVER
  STERLING           6    4.7  TUE 09 AM       7.5     8.2     6.1


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             

$$
043 
WGUS83 KAPX 020022
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
822 PM EDT TUE APR 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.RECENT WARM WEATHER AND PRECIPITATION WILL CAUSE RISES ON
THE RIFLE RIVER NEAR STERLING. THE RIVER WILL NOT RISE AS QUICKLY
AS EARLIER FORECAST. BUT THERE IS A GOOD CHANCE FOR SIGNIFICANT
PRECIPIATION IN THE RIFLE RIVER BASIN LATE IN THE WEEK...WHICH
COULD LEAD TO AN EXTENDED THREAT FOR FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.


&&

MIC011-021222-
/O.EXT.KAPX.FL.W.0001.000000T0000Z-140404T0000Z/
/STRM4.1.ER.140331T1915Z.140403T0600Z.140403T1800Z.NO/
822 PM EDT TUE APR 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY EVENING.
* AT  7:30 PM TUESDAY THE STAGE WAS 5.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 6.2 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT 
  RIVER VIEW CAMPGROUND.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       WED     THU     FRI

RIFLE RIVER
  STERLING           6    5.0  TUE 07 PM       6.2     5.6     5.0


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
165 
WGUS83 KAPX 021539
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1139 AM EDT WED APR 2 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.RECENT RAIN AND WARMTH HAS BEEN INSUFFICIENT TO PRODUCE FLOODING
ON THE RIFLE RIVER. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THROUGH
LATE WEEK AND THE WEEKEND AS MORE SIGNIFICANT PRECIPITATION ARRIVES.

&&

MIC011-021609-
/O.CAN.KAPX.FL.W.0001.000000T0000Z-140404T0000Z/
/STRM4.1.ER.140331T1915Z.140403T0600Z.140403T1800Z.NO/
1139 AM EDT WED APR 2 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE RIFLE RIVER NEAR STERLING.
* AT 10:30 AM WEDNESDAY THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 6.0 FEET. 

THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE THROUGH LATE
WEEK. HOWEVER...ADDITIONAL RISES ARE POSSIBLE FRIDAY THROUGH 
THE WEEKEND AS SIGNIFICANT PRECIPITATION ARRIVES.
 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

RIFLE RIVER
  STERLING           6    4.7  WED 10 AM       6.2     5.6     5.0


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Mar 31, 11:57 AM EDT, 24 minutes earlier.

Area forecast discussion, Mar 31, 11:57 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1157 AM EDT MON MAR 31 2014

.SYNOPSIS...
ISSUED AT 307 AM EDT MON MAR 31 2014

HIGH PRESSURE AND MILD CONDITIONS TODAY WILL GIVE WAY TO AN
APPROACHING COLD FRONT LATER TONIGHT. THIS FRONT WILL BRING WITH IT
A GOOD CHANCE FOR SHOWERS...ALONG WITH A RETURN OF COOLER AIR BY
LATER TUESDAY. RAIN WILL MIX WITH...AND EVENTUALLY CHANGE OVER TO A
BIT OF SNOW ON TUESDAY...BUT ONLY MINOR ACCUMULATIONS ARE EXPECTED.
COOL WEATHER WILL CONTINUE FOR THE MIDDLE AND END OF THE
WEEK...WITH ANOTHER CHANCE FOR A WINTRY MIX OF PRECIPITATION
THURSDAY NIGHT INTO THE START OF THE WEEKEND.

&&

.UPDATE...
ISSUED AT 1157 AM EDT MON MAR 31 2014

THICKER CLOUD COVER EXPECTED TO PERSIST ACROSS EASTERN UPPER/FAR
NORTHWEST LOWER THIS AFTERNOON ALONG WITH SOME ACCAS INDUCED VIRGA
GIVEN STEEP MID LEVEL LAPSE RATES IN PLACE. MORE SUN EXPECTED OVER
SOUTHEASTERN PORTIONS OF THE FORECAST AREA. TEMPERATURES ARE
WARMING NICELY SO FAR THIS MORNING...WITH SOME 50+ DEGREE READINGS
ALREADY SHOWING UP ACROSS NORTHWEST LOWER.

WILL BE ISSUING A FLOOD WARNING FOR THE RIFLE RIVER NEAR STERLING
SHORTLY AFTER MIDDAY...LATEST FORECAST BASED ON AROUND 0.25 INCH
QPF PUSHING RIVER ABOVE FLOOD STAGE NEAR MIDDAY TOMORROW. RECENT
SNOW MELT HAS PUSHED RIVER UP A COUPLE FEET OVER PAST TWO
DAYS...AND HAS BEEN FLUCTUATING A BIT BUT IS TRENDING UP AGAIN
THIS MORNING.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 307 AM EDT MON MAR 31 2014

...MARCH OUT LIKE A LAMB...

HIGH IMPACT WEATHER POTENTIAL: ADDITIONAL RIVER RISES LIKELY GIVEN
SNOWMELT TODAY AND LIGHT RAINFALL TONIGHT...BUT CURRENTLY NO
SIGNIFICANT FLOODING THREAT.

PATTERN SUMMARY:  A LOOK AT THE PATTERN EARLY THIS MORNING REVEALS
PACIFIC WARMTH FLOODING MUCH OF THE CONUS...WITH THE LONE EXCEPTION
BEING A CUTOFF AND SLOW MOVING EAST COAST LOW PRESSURE SYSTEM.  WEST
OF THIS SYSTEM...SHARPENING SHORTWAVE RIDGING BROUGHT A VERY NICE
DAY ON SUNDAY WITH A FEW SPOTS IN NORTHERN MICHIGAN MAKING IT ABOVE
THE 50 DEGREE MARK.  WATER VAPOR IMAGERY REVEALS A POTENT SHORTWAVE
WEST OF THIS RIDGE AS THE FIRST IN A PARADE OF FEATURES THAT WILL
IMPACT US THIS WEEK.  PRESENTATION OF THIS FEATURE ON SATELLITE IS
QUITE IMPRESSIVE...AND A LOOK DOWN TO THE SURFACE REVEALS A 993 MB
LOW EMERGING EAST OF THE ROCKIES. FURTHER EAST...THE RIDGE OF HIGH
PRESSURE RESPONSIBLE FOR SUNDAY/S CLEAR SKIES HAS SHIFTED EAST WITH
SOUTH TO SOUTHEAST RETURN FLOW DEVELOPING OVER NORTHERN MICHIGAN.
00Z APX RAOB SHOWS A MOISTENING AIRMASS...BUT MOSTLY ALOFT WITH ALL
KINDS OF DRY LLEVEL AIR IN PLACE.  ALSO SEEN IS A MIXED LAYER THAT
REACHED 880 MB YESTERDAY...PROBABLY 50-70 MB HIGHER THAN ADVERTISED
BY YESTERDAY/S GUIDANCE.  NORTHEAST OF THE ROCKIES SURFACE LOW IS A
COLD FRONT THAT STRETCHES ACROSS THE NORTHERN PLAINS AND THEN ARCS
NORTH OF THE GREAT LAKES TO LOW PRESSURE OVER HUDSON BAY.

PRIMARY FORECAST CONCERNS THROUGH THIS FORECAST PERIOD INCLUDE THE
EVOLUTION OF THE UPSTREAM LOW PRESSURE SYSTEM AND HOW 1-ITS CLOUD
COVER IMPACTS TEMPERATURES TODAY AND 2-WHEN THE ARRIVING LOW
PRESSURE SYSTEM WILL BRING PRECIPITATION TO NORTHERN MICHIGAN.

THROUGH DAYBREAK: WITH DECENT MIXING ALOFT...HAVE SEEN TEMPERATURES
ONLY SLOWLY FALL OVERNIGHT WITH MOST SPOTS IN THE UPPER 20S AND
LOWER 30S.  WILL END UP QUITE A BIT WARMER THAN PREVIOUS
NIGHTS...WITH ALL SPOTS LIKELY REMAINING ABOVE 20...AND A FEW
SPOTS /THOSE THAT REMAIN MIXED/ LIKELY TO FAIL TO DROP BELOW THE
FREEZING MARK. LOTS OF CIRRUS SHOULD PROVIDE FOR A NICE SUNRISE
ACROSS NORTHERN MICHIGAN.

TODAY:  A QUIET AND WARM DAY ON TAP AS DEEP SOUTHERLY FLOW BRINGS
CONTINUED WARM ADVECTION.  CLOUD COVER AT THE MID AND UPPER LEVELS
WILL BE CONSIDERABLE AT TIMES...BUT DO NOT EXPECT ANYTHING BELOW
12KFT THROUGH THE DAY WITH VERY DRY LLEVEL AIRMASS.  WITH GRADIENT
STRENGTHENING...THE OTHER ELEMENT OF NOTE WILL BE SOUTHEAST
WINDS...WHICH SHOULD REACH 10-15 MPH...WITH SOME GUSTS NEAR THE
LAKES AND OVER INTERIOR EXPOSED LOCATIONS 20-25MPH.

TEMPERATURES /CONFIDENCE: MODERATE/:  TRAJECTORY ANALYSIS REVEALS THIS
AFTERNOON AIRMASS WAS LOCATED OVER EASTERN ILLINOIS 24 HOURS
PREVIOUS...WHERE HIGHS YESTERDAY WERE IN THE MID/UPPER 50S.  T9S
RISE INTO THE UPPER SINGLE DIGITS WHICH...FULLY MIXED WOULD AGREE
WELL WITH THESE VALUES.  MAV/MET NUMBERS CONTINUE TO BE VERY LOW
WITH UNDERDONE MIXING. INTERESTINGLY...EVEN THE BIAS CORRECTED
GGEM/RGEM WHICH HAVE PERFORMED QUITE WELL IN THESE SCENARIOS IS A
BIT COOLER THAN THE BETTER MIXED VALUES. HAVE SOME CONCERNS THAT WE/LL
BE DEALING WITH A GOOD BIT MORE CLOUD COVER THAN EASTERN ILLINOIS
DID YESTERDAY...BUT WITH STRENGTHENING BOUNDARY LAYER FLOW STILL
FEEL THAT OUR GOING MID/UPPER 50S OVER NORTHERN LOWER /40S EASTERN
UPPER UNDER COOL SOUTHEAST WINDS OFF THE ICE OF LAKE HURON/ ARE IN
GOOD SHAPE AND HAVE NOT CHANGED THESE SUBSTANTIALLY.

TONIGHT: SURFACE LOW MOVES FROM A POSITION OVER SOUTHERN MINNESOTA
MONDAY EVENING TO NEAR THE KEWEENAW PENINSULA BY DAYBREAK TUESDAY.
ATTENDANT COLD FRONT WILL REACH THE COAST OF NORTHWEST LOWER BY THE
END OF THIS PERIOD 12Z TUESDAY.  THIS POSITION IS WELL AGREED UPON
IN THE GUIDANCE BOTH MODEL TO MODEL AND RUN TO RUN.  NARROW MOISTURE
PLUME OF >0.75" PWATS WILL THIN AS IT ARRIVES AHEAD OF THE FRONT
AFTER MIDNIGHT...BUT AIRMASS WILL BE QUITE JUICY FOR THIS TIME OF
YEAR.  QG FORCING FOR ASCENT WILL INCREASE GIVEN ~15DAM/12HR HEIGHT
FALLS ALONG WITH SOME SEMBLANCE OF A COUPLED JET STRUCTURE ALOFT.
LLEVEL CONVERGENCE IS NOT SPECTACULAR...BUT GIVEN AFOREMENTIONED QG
FORCING AND INCREASING AVAILABLE MOISTURE...ALONG WITH FAIRLY STEEP
LAPSE RATES THROUGH THE COLUMN...EXPECT A LINE OF SHOWERS TO
ACCOMPANY THE FRONT AS IT ARRIVES. SREF/GFS PRETTY AGGRESSIVE WITH
ARRIVING SHOWER LINE...WITH NAM /AND EXTENT OF CURRENT RAP/ MUCH
LESS SO.  WITH SOUTHEASTERLY LLEVEL FLOW...GUT FEELING IS SOMETHING
CLOSER TO THE SLOWER SIDE OF THE GUIDANCE ENVELOPE WILL VERIFY...AND
WILL TREND THE FORECAST IN THIS DIRECTION...RESTRICTING LIKELY POPS
BEFORE MIDNIGHT TO AREAS WEST OF TVC/CAD...WITH THIS AREA EXPANDING
INTO THE REMINDER OF THE CWA AFTER MIDNIGHT...SAVE SOUTHEASTERN
SECTIONS...WHERE WE/LL GO WITH SCT SHRA WORDING AS CONFIDENCE THAT
MOISTURE MAKES IT THIS FAR EAST IS LESS.

QPF:  WITH THE AFOREMENTIONED STRUGGLE TO SATURATE IN THE
LLEVELS...DON/T EXPECT QPF TO GET TOO OUT OF HAND...BUT NET CELL
MOTION WILL NOT BE TERRIBLY FAST GIVEN DEEP-LAYER SOUTHERLY FLOW.
THUS 0.05-0.2" VALUES APPEAR APPROPRIATE...HEAVIEST NORTH AND WEST.

TEMPERATURES /CONFIDENCE: MODERATE-HIGH/: TEMPERATURES WILL REMAIN
MILD AHEAD OF THE FRONT...AND WITH MOISTENING LLEVELS AND MODERATE
SOUTH BREEZES...THIS PERIOD WILL PROBABLY BE OUR BIGGEST SNOW-EATER
AS DEWPOINTS RISE ABOVE FREEZING WITH TEMPERATURES HOLDING IN THE
40S OVER NORTHERN LOWER...AND UPPER 30S OVER EASTERN UPPER.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 307 AM EDT MON MAR 31 2014

...BELOW NORMAL TEMPERATURES AND ACTIVE WEATHER RETURNS (JUST THE
MESSENGER...REMEMBER)...

HIGH IMPACT WEATHER POTENTIAL: CONFIDENCE GROWING ON AT LEAST SOME
IMPACTS FROM LATE WEEK STORM SYSTEM. WHAT THAT IS...WELL...THAT'S A
WHOLE OTHER ISSUE.

OVERVIEW: EXCITED PACIFIC WAVE TRAIN OF ENERGY SET TO CONTINUE FOR
THE FORESEEABLE FUTURE. AMPED UP PACIFIC JET REGIME SAYS SO...AND
COMBINED WITH LACK OF DOWNSTREAM NORTH ATLANTIC BLOCKING (PER NAO/AO
INDICES) SHOULD KEEP A STEADY PARADE OF STORMS CROSSING THE LOWER
48. UNFORTUNATELY...OUR WINTER LONG FRIEND POLAR VORTEX REFUSES TO
DIE...AND WITH IT LURKING ACROSS NORTHERN CANADA...IS PLENTY CLOSE
ENOUGH TO INTERJECT COLD AIR INTO THESE SYSTEMS TO PROVIDE A WINTRY
PRECIPITATION THREAT. FIRST SUCH SYSTEM WILL BE ON ITS WAY OUT TO
START THE LONG TERM PORTION OF THE FORECAST...WITH FOCUS SHIFTING TO
IMPACTS OF NEXT SYSTEM TOWARDS THE END OF THE WEEK...WITH POTENTIAL
FOR ANOTHER SYSTEM TO FOLLOW JUST BEYOND THE FORECAST PERIOD. SO THE
GOOD OLD FASHIONED WINTER OF 2013-2014 DOESN'T WANT TO GO DOWN
WITHOUT A FIGHT. AND WHY WOULDN'T IT...RIGHT?

PRIMARY FORECAST CONCERNS/CHALLENGES: FOCUS CENTERS ON PRECIP
TIMING/TYPE AND ASSOCIATED IMPACTS FROM LATE WEEK SYSTEM.

DETAILS: TODAY'S WARMTH WILL BE A THING OF THE PAST BY THE SECOND
HALF OF TUESDAY AS STRONG LOW PRESSURE PUSHES NORTHEAST ACROSS
CENTRAL LAKE SUPERIOR ON INTO ONTARIO. ATTENDANT OCCLUDED FRONT
EXPECTED TO CROSS OUR AREA DURING THE MORNING...ACCOMPANIED BY A
BAND OF LIGHT TO MODERATE SHOWERS. PER SPRINGTIME USUAL...MOST
SIGNIFICANT SURFACE CAA PARTIALLY DELAYED BEHIND THIS FRONT...BUT
WILL MAKE ITS PRESENCE FELT THROUGH THE AFTERNOON VIA GUSTY
SOUTHWEST WINDS/WHICH DEEPENING BL AND MOMENTUM TRANSFER PROGS
SUGGEST COULD REACH 30MPH. MORNING HIGHS IN THE 40S WILL FALL
THROUGH THE DAY...WITH WIDESPREAD LOWER AND MIDDLE 30S EXPECTED BY
LATE IN THE AFTERNOON. ADDITIONAL MOISTURE ROTATING AROUND SOUTH
SIDE OF DEPARTING STORM WILL CONTINUE TO BRING A SHOWER THREAT...
WHICH SHOULD TRANSITION OVER TO SNOW AS COLD AIR DEEPENS. AMOUNTS
WILL BE LIGHT...GREATEST ACROSS EASTERN UPPER WHERE SOME SUB ONE
INCH SNOW ACCUMULATIONS ARE POSSIBLE. STORM EXIT IS A STEADY ONE
TUESDAY NIGHT...WITH SOUTH EXTENSION OF CANADIAN HIGH PRESSURE
BUILDING INTO NORTHERN MICHIGAN WEDNESDAY ON INTO THE DAYTIME HOURS
OF THURSDAY. WARM FRONT BECOMES INCREASINGLY ACTIVE ACROSS THE OHIO
VALLEY...BUT DEEP MID AND LOW LEVEL DRY AIR FEED EXPECTED TO KEEP
ANY PRECIPITATION OFF TO OUR SOUTH. BACK BELOW NORMAL TEMPERATURES
GO...WITH HIGHS WEDNESDAY AND THURSDAY IN THE 30S AND 40S.

CHALLENGES GO UP...CONFIDENCE GOES DOWN TO END THE WORK WEEK. STILL
PLENTY OF DEBATE WITHIN GUIDANCE ON EXACTLY HOW NEXT SYSTEM UNFOLDS
AS IT EJECTS OUT OF THE INTERMOUNTAIN WEST. ECMWF EASILY MOST STEADY
WITH THIS SYSTEM...CONTINUING TO ADVERTISE MID LEVEL LOW AND ITS
SURFACE REFLECTION PASSING THROUGH THE WESTERN LAKES FRIDAY. OTHER
MID RANGE PROGS SHOWING FAR LESS CONSISTENCY...SOME OF WHICH HAVE
SHOWN LITTLE NORTHERN MICHIGAN IMPACTS AS SYSTEM HARMLESSLY PASSES
BY TO OUR SOUTH. HARD TO IGNORE THE ROCK-STEADY ECMWF...AND FORECAST
WILL START TO BE TRENDED (PARTIALLY) IN THAT DIRECTION. SYSTEM LOOKS
TO BE OCCLUDING ON ITS PASSAGE...AND APPEARS RIPE FOR SOUTHERN CONUS
CONVECTIVE ACTIVITY TO INTERFERE WITH NORTHWARD MOISTURE TRANSPORT.
SO...JUST NOT EXPECTING A HUGE PRECIPITATION MAKER. PRECIP TYPE A
WHOLE OTHER ISSUE...AND ONE THE SPECIFICS OF WHICH STILL REMAIN
ELUDING. WESTERN SOLUTION NO DOUBT SUPPORTS ENOUGH OF AN ELEVATED
WARM NOSE NORTHWARD ADVANCE TO BRING PLENTY OF PRECIPITATION TYPE
ISSUES. FROM A PATTERN RECOGNITION STANDPOINT...SYSTEM HAS SOME
CLASSIC FREEZING RAIN SIGNATURES...WITH SAID ELEVATED WARM NOSE
UNDERCUT BE PERSISTENT COLD AND DRY EAST FLOW ROTATING AROUND QUEBEC
HIGH PRESSURE. TIMING WILL BE KEY...BUT AN OVERNIGHT/EARLY MORNING
ARRIVAL OF PRECIPITATION RAISES CONCERNS FOR FREEZING RAIN IMPACTS.
GIVING UNCERTAINTIES...AND PERSONAL STEADFAST RULE NOT TO INTRODUCE
SUCH A LOW PROB EVENT THIS FAR OUT...WILL REFRAIN FROM INTRODUCING A
SPECIFIC FREEZING RAIN MENTION IN THE FORECAST JUST YET...KEEPING A
MUCH MORE GENERIC RAIN/SNOW WORDING. DEFINITELY SOMETHING TO KEEP AN
EYE ON...AND WILL CONTINUE TO USE HAZARDOUS WEATHER
OUTLOOK/BRIEFING/WEATHER GRAPHICS TO HIGHLIGHT THIS WINTRY PRECIP
POTENTIAL.

JUST HOW FAST ABOVE SYSTEM EXITS WILL HAVE PLENTY TO SAY ABOUT THIS
WEEKENDS WEATHER. SLOWER LOOK ADVERTISED BY ECMWF WOULD KEEP
LINGERING SNOW SHOWER THREAT SATURDAY...GIVING WAY TO DRY AND CHILLY
WEATHER FOR SUNDAY. WHILE OUTSIDE OF THIS FORECAST ENVELOPE...
PATTERN REMAINS RIPE FOR ADDITIONAL STORMY (WINTRY?) WEATHER HEADING
THROUGH NEXT WEEK. DEFINITELY LOOKS LIKE THE EXTENDED PERIOD OF
RATHER UNEVENTFUL WEATHER OF LATE IS OVER.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 645 AM EDT MON MAR 31 2014

VFR CONDITIONS SET TO CONTINUE WITH SLOW TOP-DOWN SATURATION
BRINGING A GRADUAL LOWERING OF THE CLOUD DECK. OCCLUDED FRONT
APPROACHES OVERNIGHT...WITH JUST ENOUGH LIFT AND MOISTURE TO
BRING THE POTENTIAL FOR SOME LIGHT SHOWERS. LOW LEVELS LOOK TO
REMAIN DRY...AND QUESTIONS CONTINUE ON EXACT COVERAGE. WILL
CONTINUE TO COVER THIS THREAT WITH SIMPLE VICINITY MENTION.
BIGGEST STORY WILL BE THE DEVELOPMENT OF STRONG LOW LEVEL JET
OVERNIGHT...BRINGING LLWS TO ALL SITES RIGHT THROUGH EARLY TUESDAY
MORNING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JPB
SYNOPSIS...MSB
SHORT TERM...ARNOTT
LONG TERM...MSB
AVIATION...MSB
Hazardous weather outlook, Mar 31, 3:09 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
309 AM EDT MON MAR 31 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011015-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
309 AM EDT MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL IMPACT MUCH OF NORTHERN MICHIGAN THURSDAY NIGHT
THROUGH EARLY SATURDAY. WHILE THE DETAILS REMAIN UNCERTAIN...THERE
IS A CHANCE FOR MIXED PRECIPITATION AND SLICK TRAVEL DURING THIS
PERIOD. PLEASE STAY TUNED TO LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MIDWEEK. HOWEVER...
SPOTTERS ARE ENCOURAGED TO RELAY ANY RAIN OR SNOW REPORTS MONDAY
NIGHT THROUGH TUESDAY.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ARNOTT

Nearby

River Flood Warnings in Michigan, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.